# SDR 98ZZZX1134

- Difficulty date: January 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4642J
- Make and model: Cessna 172N
- Aircraft serial: 17273658
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Bearing
- Part number: 0523920
- Condition: Failed
- Location: Rt Outer Aft
- Part time: 7,200 hours
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING TOUCH AND GO PRACTICE, RT FLAP OUTER AFT BEARING FAILED DURING RETRACTION.  THE FAILURE CAUSED THE FLAP TO BIND AND TRIP CIRCUIT BREAKER, BUT NOT UNTIL AFTER THE RT FLAP HAD BEEN DAMAGED BY THE BINDING.  THE FLAP SKINS AND SPAR WERE DAMAGED OUTBOARD OF PUSH/PULL ROD.  DAMAGED ENOUGH TO WARRANT REPAIR OF FLAP.  THE AIRCRAFT WAS INSPECTED PER A 100-HOUR 45 HOURS BEFORE WITH NO DEFECTS FOUND.
